Alert archive / Wyoming / Tornado Warnings in 2008
Tornado Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at May 29, 2008, 1:16 PM MDT for Hot Springs County, Wyoming. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2008, 1:16 PM MDT (19:16 UTC)
- Expired
- May 29, 2008, 1:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
County Hot Springs County, WY
The radar
The Riverton/Lander radar (KRIW), 81 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 1:40 PM MDT | TORNADO | 10 Ne Thermopolis, WY | HIGHWAY PATROL EAST OF KIRBY SPOTTED A TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KRIW 291916 TORRIW WYC017-291945- /O.NEW.KRIW.TO.W.0003.080529T1916Z-080529T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE RIVERTON WY 116 PM MDT THU MAY 29 2008 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * TORNADO WARNING FOR... CENTRAL HOT SPRINGS COUNTY IN CENTRAL WYOMING... * UNTIL 145 PM MDT * AT 113 PM MDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR LUCERNE...OR ABOUT 8 MILES NORTH OF THERMOPOLIS...MOVING EAST AT 24 MPH. * THE TORNADO WILL BE NEAR... LUCERNE BY 125 PM MDT... MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4380 10803 4368 10804 4367 10835 4384 10838 TIME...MOT...LOC 1916Z 266DEG 20KT 4376 10823 $$ ROSS
4 follow-up statements
000 WWUS55 KRIW 291923 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 123 PM MDT THU MAY 29 2008 WYC017-291945- /O.CON.KRIW.TO.W.0003.000000T0000Z-080529T1945Z/ HOT SPRINGS WY- 123 PM MDT THU MAY 29 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM MDT FOR CENTRAL HOT SPRINGS COUNTY... AT 121 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. THIS TORNADO WAS LOCATED NEAR U.S. HWY 20/789 MILE MARKER 140...OR ABOUT 8 MILES NORTH OF THERMOPOLIS...MOVING EAST AT 23 MPH. THE TORNADO WILL BE NEAR... RURAL EASTERN HOT SPRINGS COUNTY AT 140 PM MDT MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4380 10803 4368 10804 4367 10835 4384 10838 TIME...MOT...LOC 1923Z 266DEG 20KT 4376 10818 $$ ROSS
000 WWUS55 KRIW 291932 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 132 PM MDT THU MAY 29 2008 WYC017-291945- /O.CON.KRIW.TO.W.0003.000000T0000Z-080529T1945Z/ HOT SPRINGS WY- 132 PM MDT THU MAY 29 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM MDT FOR CENTRAL HOT SPRINGS COUNTY... AT 130 PM MDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED NEAR OR JUST EAST OF LUCERNE...OR ABOUT 9 MILES NORTHEAST OF THERMOPOLIS...MOVING EAST AT 23 MPH. MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4380 10803 4368 10804 4367 10835 4384 10838 TIME...MOT...LOC 1932Z 266DEG 20KT 4375 10809 $$ ROSS
000 WWUS55 KRIW 291939 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 139 PM MDT THU MAY 29 2008 WYC017-291945- /O.CON.KRIW.TO.W.0003.000000T0000Z-080529T1945Z/ HOT SPRINGS WY- 139 PM MDT THU MAY 29 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM MDT FOR CENTRAL HOT SPRINGS COUNTY... AT 138 PM MDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED 6 MILES EAST OF LUCERNE...OR ABOUT 11 MILES NORTHEAST OF THERMOPOLIS... MOVING EAST AT 23 MPH. MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4380 10803 4368 10804 4367 10835 4384 10838 TIME...MOT...LOC 1939Z 266DEG 20KT 4375 10804 $$ ROSS
000 WWUS55 KRIW 291945 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 146 PM MDT THU MAY 29 2008 WYC017-291956- /O.EXP.KRIW.TO.W.0003.000000T0000Z-080529T1945Z/ HOT SPRINGS WY- 146 PM MDT THU MAY 29 2008 ...THE TORNADO WARNING FOR CENTRAL HOT SPRINGS COUNTY EXPIRES AT 145 PM MDT... THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4380 10803 4368 10804 4367 10835 4384 10838 TIME...MOT...LOC 1939Z 266DEG 20KT 4375 10804 $$ ROSS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at May 29, 10:12 AM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 29, 10:12 AM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1012 AM MDT THU MAY 29 2008 .UPDATE... SATELLITE IMAGERY SHOWS SEVERAL WEAK VORT MAXIMA IN THE SOUTHWEST FLOW IN EASTERN NV AND UT WHICH WILL BE CROSSING THE CWA LATE THIS MORNING AND THIS AFTERNOON. GFS AND NAM SHOW SIGNIFICANT INSTABILITY ACROSS WY THIS AFTERNOON WITH LIFTED INDICES BETWEEN ZERO C AND MINUS 2 C. THERE WILL BE WARMING OF THE BOUNDARY LAYER THIS MORNING WITH A GOD AMOUNT OF SUNSHINE...AND DEWPOINTS ARE STILL FAIRLY HIGH ACROSS THE REGION WITH THE HIGHEST DEWPOINTS IN THE BIGHORN BASIN...JOHNSON COUNTY AND NATRONA COUNTY IN THE MID TO UPPER 40S. INCREASED SCATTERED THUNDERSTORM COVERAGE TO INCLUDE ALL OF WESTERN AND CENTRAL WY THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 257 AM MDT THU MAY 29 2008/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT SOME VERY WEAK SHOWERS OR VIRGA ARE EVIDENT ACROSS EASTERN SWEETWATER AND SOUTHEAST NATRONA COUNTIES DUE TO THE LEFT FRONT QUAD OF THE 110 KNOT JET MAX. THERE ARE ALSO SOME LIGHT SHOWERS ACROSS THE UPPER GREEN RIVER BASIN AND THE WEST SLOPE OF THE WIND RIVER MOUNTAINS. THESE LIGHT SHOWERS SHOULD WASH OUT BY LATE MORNING. MENTIONED PATCHY FOG ACROSS EASTERN JOHNSON AND NORTHEAST NATRONA COUNTIES THROUGH 15Z BASED ON 1/4 MILE VSBY AT BYG...IR SATELLITE FOG PRODUCT AND THE FACT THAT STRONG THUNDERSTORMS DUMPED HEAVY RAINFALL EARLY YESTERDAY EVENING IN THOSE LOCATIONS. SOME LOW CLOUDS WILL ALSO BE FOUND ACROSS EASTERN NATRONA AND JOHNSON COUNTIES THIS MORNING DUE TO A SHORT LIVED BACK DOOR COLD FRONT THIS MORNING. BYG HAS A BKN LYR AT 1K ABOVE THE FOG AND CPR NOW HAS SCT CLOUDS AT 3800FT. THE CIRCULATION OVER IDAHO IS PROGGED TO WASH OUT WITH THE UPPER FLOW BECOMING MORE WESTERLY AND CONFLUENT. WITH THE WESTERLY COMPONENT AND THE ABSENCE OF THE LOW LEVEL SOUTHEAST FLOW DECIDED TO CUT POPS TODAY BY 10 PERCENT. HOWEVER FAIRLY SIGNIFICANT THUNDERSTORMS SHOULD ERUPT LATER THIS AFTERNOON IN JOHNSON COUNTY WHERE CAPES WILL RISE TO OVER 700K/KG. WHAT WILL BE LEFT OF THE IDAHO CIRCULATION WILL TRACK ACROSS WY AS A TROUGH AXIS AND ASSIST WITH THE LIFT TO INITIATE ANY THUNDERSTORMS THIS AFTERNOON. ON FRIDAY EXPECT LESS OF A CHC OF TSRA WITH THE CONFLUENT WESTERLY FLOW. HOWEVER WITH 650 CAPES IN THE NORTHERN ZONES EXPECT SLIGHTLY HIGHER POPS THERE. SATURDAY WILL BE THE DRIEST AND WARMEST DAY WITH A FLAT RIDGE BUILDING INTO THE AREA. LOWERED HIGHS TODAY BASED ON 700MB TEMPS ONLY AROUND 4C ACROSS CENTRAL WITH THE BACK DOOR FRONT INFLUENCING THE AIRMASS SOMEWHAT. TEMPS WILL BE RELATIVELY UNCHANGED FRIDAY. ON SATURDAY WITH THE RIDGE BUILDING IN AND H7 TEMPS RISING TO 9C ACROSS CENTRAL WY KEPT HIGHS IN THE UPPER 70S ACROSS THE LOWER ELEVATIONS EAST OF THE DIVIDE. LONG TERM...SUNDAY THROUGH THURSDAY PATTERN DURING THIS PERIOD EVOLVES TO A MUCH MORE PROGRESSIVE ZONAL FLOW AS ALEUTIAN LOW MOVES INTO GULF OF ALASKA MONDAY...KICKING HIGH OVER LOW REX BLOCK THAT HAS BEEN A PERSISTENT FEATURE ALONG THE NORTH AMERICAN WEST COAST INLAND. BOTH GFS AND ECMWF ALONG WITH NCEP ENS MEAN SHOW THE NORTHERN STREAM TROUGH PASSAGE ON MONDAY NIGHT WHILE SW LOW BRIEFLY GETS CUT OFF FROM WESTERLIES OFF SOUTHERN CALIFORNIA COAST. THIS SOUTHERN SYSTEM SYSTEM IS EXPECTED TO OPEN AND LIFT ACROSS THE CENTRAL ROCKIES WEDNESDAY. OVERALL THIS WILL BE A MUCH LESS ACTIVE PERIOD WITH MOSTLY DRY CONDITIONS ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR. FAST MOVING SYSTEMS IN THIS PROGRESSIVE FLOW WITH TWO DISTINCT TROUGH PASSAGES MONDAY NIGHT AND WEDNESDAY...AND QUASI-STATIONARY DRYLINE NEAR A CPR-SOUTH PASS LINE WILL RESULT IN AT LEAST A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ALONG AND NORTH OF THIS BOUNDARY WITH A BETTER CHANCE ALONG THE INTERSTATE 25 CORRIDOR WRAPPING BACK INTO THE NORTHERN BIG HORN BASIN WHERE BETTER MOISTURE AND INSTABILITY WILL EXIST. AFTER ABOVE NORMAL TEMPERATURES ON SUNDAY A SLIGHT COOLDOWN TO MORE NORMAL TEMPERATURES WILL OCCUR MONDAY THROUGH WEDNESDAY AS UPPER RIDGE FLATTENS. AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY... MAINLY THIS AFTERNOON AND EVENING. HOWEVER...A FEW MORNING SHOWERS ARE ALSO EXPECTED AROUND CASPER AND IN THE FAR WEST. THESE THUNDERSTORMS WILL LIKELY PRODUCE LOCALIZED MVFR CONDITIONS. GUSTY SOUTHWEST WINDS WILL DEVELOP ALONG INTERSTATE 80 AND THE RED DESERT IN THE AFTERNOON AND NEAR ANY THUNDERSTORMS. SOME OF THE STRONGEST STORMS MAY ALSO PRODUCE HAIL. FIRE WEATHER... EXPECT DECREASING CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH SATURDAY AS THE INCREASINGLY WESTERLY FLOW GRADUALLY DRIES OUT THE AIRMASS. TEMPERATURES WILL WARM TO THE UPPER 70S AT THE LOWER ELEVATIONS EAST OF THE DIVIDE BY SATURDAY WITH UPPER 60S IN THE FAR WEST VALLEYS. MINIMUM RELATIVE HUMIDITY WILL BE IN THE MID TEENS IN SWEETWATER COUNTY BY SATURDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SMITH SHORT TERM...LIPSON LONG TERM...AEM AVIATION...SKRBAC FIRE WEATHER...LIPSON
Hazardous weather outlook, May 29, 5:00 AM MDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT THU MAY 29 2008 WYZ001>020-022>030-301100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL AFFECT PORTIONS OF EASTERN JOHNSON AND NATRONA COUNTIES THIS MORNING WITH LOCAL VISIBILITY DOWN TO ONE QUARTER OF A MILE. THE FOG SHOULD DISSIPATE BY 9 AM. THE ATMOSPHERE WILL REMAIN UNSTABLE TODAY. THIS WILL BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF WESTERN AND CENTRAL WYOMING TODAY. HOWEVER THE COVERAGE OF THE THUNDERSTORMS WILL BE A BIT LESS TODAY SINCE THERE WILL BE A DRIER WESTERLY FLOW INFLUENCING THE AIRMASS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS JOHNSON COUNTY AND IN THE MOUNTAINS. THE MAIN THREATS ASSOCIATED WITH THESE STORMS WILL BE LIGHTNING...GUSTY WIND...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE ATMOSPHERE WILL REMAIN UNSTABLE THROUGH FRIDAY. THIS WILL BRING ISOLATED SHOWERS AND THUNDERSTORMS TO MUCH OF WESTERN AND CENTRAL WYOMING WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED OVER THE MOUNTAINS. THE OVERALL COVERAGE OF THE STORMS SHOULD DECREASE...HOWEVER...AS DRIER HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST. THE MAIN THREATS ASSOCIATED WITH ANY STORMS WILL BE LIGHTNING...GUSTY WIND...AND SMALL HAIL. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...GUSTY WINDS OVER 40 MPH AND ANY NEW RAINFALL AMOUNTS TODAY. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, May 29, 11:06 AM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1106 AM MDT THU MAY 29 2008 WYZ025-291800- UPPER GREEN RIVER BASIN FOOTHILLS- 1106 AM MDT THU MAY 29 2008 A FEW THUNDERSTORM WILL MOVE ACROSS EASTERN SUBLETTE COUNTY THROUGH NOON. THE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. THESE STORMS WILL IMPACT THE AREAS FROM CORA TO PINEDALE TO BOULDER. SEEK SHELTER INDOORS IF A STORM APPROACHES.
Special weather statement, May 29, 11:37 AM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1137 AM MDT THU MAY 29 2008 WYZ020-022-291835- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- 1137 AM MDT THU MAY 29 2008 A FEW THUNDERSTORM WILL MOVE ACROSS EASTERN NATRONA COUNTY THROUGH 1230 PM. THE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL... BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. THESE STORMS ARE MOVING NORTHEAST ALONG HIGHWAY 220...HEADING TOWARD CASPER. EXPECT THE STORMS TO MOVE THROUGH MILLS...CASPER...AND EVANSVILLE BETWEEN FROM NOON UNTIL 1230 PM. SEEK SHELTER INDOORS IF A STORM APPROACHES YOUR LOCATION.
Special weather statement, May 29, 12:01 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1201 PM MDT THU MAY 29 2008 WYZ005>007-292000- OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN- SOUTHWEST BIG HORN BASIN- 1201 PM MDT THU MAY 29 2008 THUNDERSTORMS WILL FORM OVER THE MOUNTAINS THIS AFTERNOON. THE SHOWERS AND STORMS WILL MOVE OVER THE SOUTHERN BIG HORN BASIN THROUGH 200 PM. THE STRONGER STORMS WILL PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN. THE STORMS WILL BE MOVING FROM WEST TO EAST ACROSS THE BASIN THIS AFTERNOON. SEEK SHELTER INDOORS IF A STORM APPROACHES YOUR LOCATION.
Special weather statement, May 29, 12:07 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1207 PM MDT THU MAY 29 2008 WYZ028>030-292100- EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER- 1207 PM MDT THU MAY 29 2008 THUNDERSTORMS WILL FORM OVER SWEETWATER COUNTY THIS AFTERNOON. THE STRONGER STORMS WILL PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN. MANY OF THE STORMS WILL IMPACT INTERSTATE 80 IN SWEETWATER COUNTY. SEEK SHELTER INDOORS IF A STORM APPROACHES YOUR LOCATION.
Special weather statement, May 29, 12:23 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1223 PM MDT THU MAY 29 2008 WYZ015>018-292000- LANDER FOOTHILLS-UPPER WIND RIVER BASIN-WIND RIVER BASIN- WIND RIVER MOUNTAINS EAST- 1223 PM MDT THU MAY 29 2008 THUNDERSTORMS WILL FORM OVER THE WIND RIVER MOUNTAINS AND THE WIND RIVER BASIN THIS AFTERNOON. THE STRONGER STORMS WILL PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN...AS WELL AS WIND GUSTS AROUND 35 MPH. STAY ALERT TO THE CHANGING WEATHER CONDITIONS. SEEK SHELTER INDOORS IF A STORM APPROACHES YOUR LOCATION.
Special weather statement, May 29, 12:42 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1242 PM MDT THU MAY 29 2008 WYZ005-291915- SOUTHWEST BIG HORN BASIN- 1242 PM MDT THU MAY 29 2008 AT 1235 PM MDT...A THUNDERSTORM LOCATED ABOUT 10 MILES NORTHWEST OF THERMOPOLIS WAS PRODUCING SHORT LIVED FUNNEL CLOUDS. THIS STORM WAS MOVING EAST AT 20 MPH. TAKE SHELTER IF THIS STORM APPROACHES YOUR AREA. THE STORM WILL MOVE NORTH OF THERMOPOLIS THROUGH 100 PM. REPORT ANY FUNNEL CLOUDS TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE AT 1 800 211 1448.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:01 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Johnson | 44 min |
| May 28, 6:28 PM MDT | Severe Thunderstorm Warning | RIW | Johnson, Washakie | 36 min |
| May 28, 6:32 PM MDT | Special Weather Statement | RIW | 43 min | |
| May 28, 7:56 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 49 min |
| May 29, 12:54 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 26 min |
| May 29, 1:40 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Hot Springs, Park, Washakie | 35 min |
| May 29, 2:16 PM MDT | Special Weather Statement | RIW | Fremont | 44 min |
| May 29, 2:32 PM MDT | Severe Thunderstorm Warning | RIW | Washakie | 31 min |
| May 29, 3:13 PM MDT | Special Weather Statement | RIW | Johnson | 47 min |
| May 29, 3:30 PM MDT | Tornado Warning | RIW | Johnson | 30 min |
| May 29, 4:51 PM MDT | Special Weather Statement | RIW | Johnson | 39 min |
| May 29, 5:16 PM MDT | Special Weather Statement | RIW | Johnson | 29 min |
Nearby
Tornado Warnings in Wyoming, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.